Alert archive / Alabama / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 70, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 27, 2004, 1:51 PM CDT for Conecuh County, Alabama. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2004, 1:51 PM CDT (18:51 UTC)
- Expired
- Jun 27, 2004, 2:45 PM CDT
- In force
- 54 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Conecuh County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 6.9 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1009 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 555 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
910
WUUS54 KMOB 271851
SVRMOB
ALC035-271945-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
150 PM CDT SUN JUN 27 2004
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CONECUH COUNTY IN SOUTH CENTRAL ALABAMA
* UNTIL 245 PM CDT
* AT 147 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM MONROEVILLE TO 14 MILES NORTHWEST OF
BREWTON...AND MOVING EAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
NICHBURG AND I65 AND CR 6 BY 155 PM CDT
LOREE AND BELLEVILLE BY 200 PM CDT
FAIRNELSON AND I65 AND US 84 BY 205 PM CDT
NYMPH AND I65 AND AL 83 BY 210 PM CDT
IF YOU ARE IN THE PATH...PREPARE FOR DAMAGING WINDS...LARGE
HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY
SHELTER UNTIL THESE STORMS HAVE PASSED.
LAT...LON 3159 8714 3129 8733 3129 8673 3153 8671
3154 8684 3159 8691 3175 8692 3169 8705
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 4:25 AM CDT, 9 hours 26 minutes earlier.
Area forecast discussion, Jun 27, 4:25 AM CDT, 9 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 425 AM CDT SUN JUN 27 2004 .SYNOPSIS...AND THE DANCE CONTINUES...WITH INTERACTION AMONGST SEVERAL SHORTWAVES OVER THE SOUTHERN THIRD OF THE CONUS INTO LATIN AMERICA PROVIDING A CHALLENGING FORECAST OVER THE NEXT 24-48 HOURS. TAKING A STEP BACK TO TAKE A LOOK AT THE BIG PICTURE...LAST EVENINGS ANALYSIS AND THE CURRENT WATER VAPOR LOOP SHOW ABUNDANT PIECES OF ENERGY SWING AROUND BASE OF UPPER LOW OFF THE COAST OF THE PACIFIC NORTHWEST AND ANOTHER NEAR HUDSON BAY. THE MAIN ONES OF INTEREST IN THE IMMEDIATE FORECAST ARE STRETCHING FROM THE BIG BEND REGION OF TX TO OVER THE TENN RIVER VALLEY...WITH ANOTHER WORKING ITS WAY NORTH OVER THE CENTRAL GULF AROUND WEST SIDE OF RIDGE STRETCHING INTO THE EASTERN GULF FROM THE NORTHERN CARIBBEAN. ANOTHER UPPER FEATURE THAT MAY PROVE INTERESTING IS A POSSIBLE GRAVITY WAVE MOVING NORTH OVER THE WESTERN GULF. THIS WAVE LOOKS TO BE MAINLY IN THE MID TO UPPER LEVELS OF THE TROPOSPHERE...BUT SHOULD PROVIDE SOME EXTRA INSTABILITY TODAY OVER THE SOUTHERN PLAINS. SOUTH-SOUTHWESTERLY FLOW OVER THE LOWER MISSISSIPPI RIVER VALLEY AND SOUTHEASTERN CONUS IS KEEPING THE MID/UPPER LEVEL MOISTURE STREAMING INTO THE CONUS. THIS PAST EVENINGS SOUNDINGS FROM SURROUNDING OFFICES SHOW A RELATIVELY STABLE...MOIST ATMOSPHERE INLAND...WITH BEST INSTABILITY ALONG THE COAST. LAST EVENINGS GOES SOUNDER IS SHOWING SIGNIFICANTLY DRIER AIR (1.35-1.5 PRECIP H20) OVER THE CENTRAL GULF...THOUGH...ON E THE WEST SIDE OF GULF SHORTWAVE. A MIDNIGHT HAND ANALYZED SURFACE ANALYSIS SHOWS THAT WITH THE SHORTWAVES SWINGING AROUND THE BASE OF UPPER NEAR HUDSON BAY...FRONTAL BOUNDARY LAY NORTH OF THE I-20 CORRIDOR BY ABOUT 40 MILES. SURFACE ANALYSIS ALSO SHOWS WEAK SURFACE TROUGH STRETCHING N-S ACROSS THE CENTRAL GULF. && .SHORT TERM...ETA/GFS/NGM ADVERTISING CENTRAL GULF LOW TAKING A TURN TO THE EAST THIS MORNING AND HEADING TOWARDS KJAX. MODELS ALSO ADVERTISING SEVERAL SHORTWAVES GETTING PULLED FROM OVER TX AND CARRIED TO THE CAROLINA COAST TODAY INTO TONIGHT AHEAD OF DECENT SHORTWAVE SWINGING INTO THE TENN RIVER VALLEY. FROM THE NORTHERN PLAINS. UPPER TROUGH OVER TX LOSES ITS IDENTITY AFTER THIS...THOUGH MEAN RIDGE SWINGS EASTWARD THROUGH THE SHORT TERM...ENDING UP OVER THE ATLANTIC SEABOARD BY WEDNESDAY MORN. MODELS SHOW SOME DISAGREEMENT OVER HOW FAR SOUTH SURFACE BOUNDARY TO OUR NORTH MAKES IT...BUT ALL KEEP IT NORTH OF THE FA. FOR THE FORECAST...GENERALLY WENT WITH A MODIFIED GFS/MAV SOLUTION. DO NOT FORESEE ANY PROBLEMS WITH EXCESSIVE RAIN...EVENING WITH RADAR (ACCORDING TO KMOB) OBSERVED 9 TOTAL OVER I-10 SOUTH OF KCEW. KEVX RADAR SHOWED 2.5-3...WITH KCEW REPORTING ABOUT THE SAME FOR GROUND TRUTH. && .EXTENDED...NO CHANGES TO A GENERALLY CLIMO FORECAST. && .FIRE...NO PROBLEMS SEEN WITH A LIGHT ONSHORE FLOW AND ABUNDANT MOISTURE. && .PRELIMINARY TEMPS / POPS... MOBILE 90 75 90 74 89 / 40 20 60 30 50 PENSACOLA 89 76 90 75 89 / 30 20 60 30 50 DESTIN 89 76 89 77 88 / 20 20 50 20 50 EVERGREEN 90 70 90 71 88 / 50 30 70 40 60 WAYNESBORO 88 69 88 69 89 / 60 40 60 40 60 CAMDEN 89 69 87 69 87 / 60 40 60 50 60 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. && 16/MILLER
Hazardous weather outlook, Jun 27, 5:25 AM CDT, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 525 AM CDT SUN JUN 27 2004 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-271800- BUTLER AL-CHOCTAW AL-CLARKE AL-COASTAL ESCAMBIA FL- COASTAL OKALOOSA FL-COASTAL SANTA ROSA FL-CONECUH AL-COVINGTON AL- CRENSHAW AL-ESCAMBIA AL-GEORGE MS-GREENE MS-INLAND ESCAMBIA FL- INLAND OKALOOSA FL-INLAND SANTA ROSA FL-LOWER BALDWIN AL- LOWER MOBILE AL-MONROE AL-PERRY MS-STONE MS-UPPER BALDWIN AL- UPPER MOBILE AL-WASHINGTON AL-WAYNE MS-WILCOX AL- 525 AM CDT SUN JUN 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL LOW PRESSURE SYSTEM LOCATED OVER EASTERN TEXAS WILL SLOWLY MOVE NORTHEAST TODAY. EAST OF THE UPPER LOW...ATMOSPHERIC CONDITIONS REMAIN FAVORABLE FOR THE DEVELOPMENT OF SCATTERED TO LOCALLY NUMEROUS THUNDERSTORMS ACROSS THE CENTRAL GULF COAST REGION TODAY. WHILE THE WEATHER PATTERN IS NOT SUPPORTIVE FOR THE DEVELOPMENT OF WIDESPREAD SEVERE THUNDERSTORMS...A FEW STORMS ARE EXPECTED TO BECOME STRONG ENOUGH TO PRODUCE STRONG GUSTY WINDS TO AROUND 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...HEAVY RAINS TOTALING NEAR 2 INCHES PER HOUR...AND POSSIBLY SOME SMALL HAIL. THE STORMS SHOULD BE MOST NUMEROUS OVER INTERIOR SOUTHEAST MISSISSIPPI AND INTERIOR SOUTHWEST ALABAMA DURING THE DAYLIGHT HOURS. THE STORMS SHOULD DECREASE IN COVERAGE BY THE EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT ANTICIPATED THROUGH TONIGHT.
In the hours before
Special weather statement, Jun 27, 10:30 AM CDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1030 AM CDT SUN JUN 27 2004 MSZ067-075-076-078-079-271630- GEORGE-STONE-PERRY-GREENE-WAYNE- INCLUDING THE CITIES OF...LEAKESVILLE...LUCEDALE...NEW AUGUSTA... WAYNESBORO AND WIGGINS... 1030 AM CDT SUN JUN 27 2004 ...STRONG THUNDERSTORMS WILL MOVE ACROSS PORTIONS OF SOUTHEASTERN MISSISSIPPI THROUGH NOON CDT... AT 1030 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS ALONG INTERSTATE 59 IN EASTERN MISSISSIPPI. THE LINE WAS MOVING EAST AT 35 TO 40 MPH. THE LINE OF STORMS WILL FIRST MOVE INTO PERRY AND STONE COUNTIES AND EVENTUALLY GREENE AND GEORGE COUNTIES AFTER 1130 AM CDT. THE FOLLOWING LOCATIONS WILL BE AFFECTED THROUGH 1130 AM CDT. AREAS IN AND AROUND...RUNNELSTOWN ...TALLAHALA...NEW AUGUSTA... WINGATE...RHODES...ROGERS LAKE ...WIGGINS AND HINTONVILLE THROUGH 1130 AM CDT. THE PRIMARY THREAT FROM THESE STORMS ARE WIND GUSTS TO BETWEEN 40 AMD 50 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND ALSO BLOW AROUND UNSECURED SMALL OBJECTS. THESE STORMS WILL ALSO LIKELY PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES OF RAIN PER HOUR.
Special weather statement, Jun 27, 12:37 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1237 PM CDT SUN JUN 27 2004 ALZ052-053-055-056-059-061>064-FLZ001>004-271845- UPPER BALDWIN-LOWER BALDWIN-LOWER MOBILE-UPPER MOBILE-ESCAMBIA-WASHINGTON-CONECUH-MONROE-CLARKE-COASTAL ESCAMBIA-INLAND ESCAMBIA-INLAND SANTA ROSA-COASTAL SANTA ROSA- INCLUDING THE CITIES OF...BAY MINETTE...BREWTON...CHATOM...DOWNTOWN MOBILE...GROVE HILL AND MONROEVILLE... 1237 PM CDT SUN JUN 27 2004 ...A LINE OF STRONG THUNDERSTORMS WILL MOVE ACROSS SOUTHWEST ALABAMA AND INTO THE EXTREME NORTHWEST FLORIDA PANHANDLE THROUGHOUT THE EARLY AFTERNOON... AT 1227 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS JUST EAST OF THE ALABAMA AND MISSISSIPPI STATE LINE. THE LINE WAS MOVING EAST AT 40 MPH AND WILL MOVE ACROSS ALL OF SOUTHWEST ALABAMA AND THE EXTREME NORTHWEST FLORIDA PANHANDLE. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... TOINETTE...TILLMANS CORNER...DOWNTOWN MOBILE...WALLACE TUNNEL... SILVER CROSS...ST STEPHENS...BAY MINETTE AND WHITEHOUSE FORKS THROUGH 145 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 40 TO 50 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. SEVERE THUNDERSTORMS MAY BE REQUIRED BETWEEN 1245 AND 145 PM CDT THIS AFTERNOON ACROSS COASTAL AND INTERIOR SOUTHWEST ALABAMA.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 12:16 PM CDT | Special Marine Warning | MOB | 89 min | |
| Jun 27, 1:20 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Monroe | 40 min |
| Jun 27, 2:04 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 26 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.